Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 72, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 13, 2011, 4:12 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2011, 4:12 PM MST (23:12 UTC)
- Expired
- Sep 13, 2011, 4:42 PM MST
- In force
- 30 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 67 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 4:40 PM MST | TSTM WND DMG | Nw Maricopa, AZ | POWER LINES DOWN OVER SEVERAL HOUSES NEAR MARICOPA TRAIN STATION AT TAFT AND MCDAVID. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -370 J/kg
- Mixed-layer LCL
- 2035 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
578
WUUS55 KPSR 132312
SVRPSR
AZC013-021-140000-
/O.NEW.KPSR.SV.W.0072.110913T2312Z-110914T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
412 PM MST TUE SEP 13 2011
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 500 PM MST
* AT 406 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 17 MILES SOUTH OF MARICOPA...OR
24 MILES WEST OF CASA GRANDE...AND MOVING NORTH AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STANFIELD AND OTHER NEARBY COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN A MOBILE HOME...EVACUATE IMMEDIATELY AND GET INSIDE A
STURDY BUILDING. IF YOU CANNOT QUICKLY WALK OR DRIVE TO SHELTER...LIE
FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH
YOUR HANDS.
IF YOU ENCOUNTER DENSE BLOWING DUST WHILE DRIVING...PULL OVER AS FAR
OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND
KEEP YOUR FOOT OFF THE BRAKE.
&&
LAT...LON 3274 11224 3315 11219 3295 11177 3277 11192
3277 11205 3273 11205 3272 11206 3272 11215
3270 11216
TIME...MOT...LOC 2312Z 198DEG 22KT 3286 11213
$$
HV1 follow-up statement
793
WWUS55 KPSR 132342
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
442 PM MST TUE SEP 13 2011
AZC013-021-132350-
/O.CAN.KPSR.SV.W.0072.000000T0000Z-110914T0000Z/
PINAL AZ-MARICOPA AZ-
442 PM MST TUE SEP 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MARICOPA AND
WEST CENTRAL PINAL COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WARNING ISSUED EARLIER FOR STANFIELD AND
SURROUNDING COMMUNITIES WAS CANCELED. THUNDERSTORMS IN THE AREA HAD
WEAKENED AT 435 PM.
THERE REMAINS A CHANCE OF SHOWERS AND THUNDERSTORMS THE REMAINDER OF
THE AFTERNOON AND EVENING. A FEW THUNDERSTORMS HAVE THE POTENTIAL TO
PRODUCE STRONG WIND GUSTS AND HEAVY RAIN.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3274 11224 3315 11219 3295 11177 3277 11192
3277 11205 3273 11205 3272 11206 3272 11215
3270 11216
TIME...MOT...LOC 2340Z 198DEG 22KT 3302 11207
$$
HVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:45 PM MST, 27 minutes earlier.
Area forecast discussion, Sep 13, 3:45 PM MST, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
345 PM MST TUE SEP 13 2011
.UPDATED...AVIATION AND FIRE WEATHER DISCUSSIONS UPDATED.
.SYNOPSIS...
A LOW PRESSURE SYSTEM MOVING ACROSS SOUTHERN CALIFORNIA AND INTO
ARIZONA...WILL LEAD TO ACTIVE STORM CONDITIONS THIS AFTERNOON AND
TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHWEST ARIZONA AND
SOUTHEAST CALIFORNIA UNTIL 9 PM THIS EVENING. STORM CHANCES DWINDLE
WEDNESDAY DUE TO MUCH LOWER INSTABILITY AND THE BEGINNING OF A
DRYING TREND. THE LOW PRESSURE SYSTEM SHIFTS INTO UTAH AND COLORADO
THURSDAY... THUS CONFINING STORM CHANCES TO THE HIGHER TERRAIN OF
SOUTH CENTRAL ARIZONA. DRY AND WARMER CONDITIONS ARE EXPECTED ACROSS
THE AREA FRIDAY THROUGH MONDAY.
&&
.DISCUSSION...
FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MST/PDT...
SCATTERED THUNDERSTORMS CONTINUE ACROSS OUR WESTERN ZONES...MANY
PRODUCING SIGNIFICANT AMOUNTS OF RAINFALL...AND STRONG GUSTY WINDS.
RADAR INTERROGATION HAS REVEALED LARGE HAIL SIGNATURES/SEVERE STORM
PROFILES IN MANY OF THE STORMS AS THEY EVOLVE. CURRENT SATELLITE
IMAGERY SHOWS A LARGE CONVECTIVE COMPLEX EXPANDING OVER AND AROUND
THE YUMA AREA...AND A BAND OF CONVECTIVE BLOW OFF/HIGH LEVEL CLOUDS
ARE RAPIDLY STREAMING TO THE NORTHEAST ACROSS OUR CWA. THIS BLOW OFF
APPEARS TO BE INHIBITING THE POTENTIAL FOR THUNDERSTORMS TO FORM
OVER THE SOUTH-CENTRAL DESERTS...YET SOME STORMS CONTINUE TO PULSE
UP ACROSS YUMA COUNTY AND WESTERN MARICOPA COUNTY UNDER THE CLOUD
SHIELD. I WOULD EXPECT THAT EVEN WITH THE SHADING/SUBSIDENCE EFFECT
AND DIMINISHED INSTABILITY FROM LACK OF HEATING THAT STORMS WILL
CONTINUE TO FORM AND MOVE ACROSS SOUTH-CENTRAL ARIZONA...DRIVEN BY
THE LARGER SCALE FORCING.
GOOD SHEAR AND DYNAMIC SUPPORT FIELD ARE EXPECTED TO GRADUALLY SHIFT
EASTWARD ACROSS OUR CWA WITH TIME...INTERACTING WITH THE ELEVATED
PRECIPITABLE WATER VALUES...UP TO 1.50 INCHES. SO...KEEPING THE
FLASH FLOOD WATCH FOR SOUTHWEST ARIZONA AND FAR SOUTHEAST CALIFORNIA
GOING UNTIL 9 PM. ALSO...RAMPED UP PRECIPITATION CHANCES OVER OUR
EASTERN ZONES/MARICOPA COUNTY AND POINTS EASTWARD INTO THE LIKELY
CATEGORY FOR THIS EVENING. ANY STORMS THAT FORM WILL STILL HAVE THE
POTENTIAL TO PRODUCE LOCALIZED HEAVY RAINFALL AMOUNTS...UP TO THREE
QUARTERS OF AN INCH...AND EVEN HEAVIER AMOUNTS UP IN HIGHER TERRAIN
AREAS. LARGE HAIL...AND STRONG MICROBURST WINDS IN EXCESS OF 70 MPH
ARE ALSO POSSIBLE WITH THE STRONGEST STORMS. STORM ACTIVITY SHOULD
BEGIN TO STABILIZE/DIMINISH AS SUPPORT DIPS AFTER SUNSET...AND
BECOMING QUIESCENT BY MIDNIGHT.
TEMPERATURE FORECAST FOR TOMORROW IS A TAD TRICKY. THE LARGE
CONVECTIVE COMPLEXES THAT FORMED AND PRODUCED SIGNIFICANT PRECIP
AMOUNTS...HAVE ALSO BROUGHT A GOOD DEAL OF RAIN COOLED AIR AND
OVERSPREAD IT ACROSS OUR WESTERN ZONES. MAX TEMPERATURES SO FAR OUT
WEST HAVE BEEN CONSIDERABLE COOLER THAT FORECAST...MAX TEMP FOR THE
DAY WAS 85 DEGREES AT BLYTHE JUST AFTER 7 AM THIS MORNING...RIGHT
NOW A WONDERFULLY COOL 76 DEGREES. CARRIED THIS COOL TREND INTO
TOMORROW...AND CONSIDERING BOUNDARY LAYER RECOVERY AND SOME DRIER
AIR...ANTICIPATE TEMPERATURES WILL MAKE IT BACK INTO THE MID 90S FOR
MOST DESERT LOCALES.
PREVIOUS DISCUSSION...
WEDNESDAY AND THURSDAY...INSTABILITY IS EXPECTED TO BE MUCH LOWER
WEDNESDAY. THUS POPS ARE MUCH LOWER... DESPITE LINGERING MOISTURE
AND THE LOW CENTER OVER NORTHERN ARIZONA. IN PART...THE WEDNESDAY
POPS REFLECT POTENTIAL FOR LINGERING MORNING SHOWERS OVER SOUTH
CENTRAL ARIZONA. MOISTURE CONTINUES TO DECLINE THURSDAY. THOUGH
MODELS HAVE TRENDED TOWARD A SLOWER DECLINE OF MOISTURE...IT LOOKS
TO BE INSUFFICIENT FOR CONVECTION THURSDAY EXCEPT OVER ZONE 24.
ANTICIPATE WELL BELOW NORMAL TEMPS TO CONTINUE WEDNESDAY BEFORE A
GRADUAL WARMING TREND STARTS THURSDAY.
FRIDAY THROUGH MONDAY...MODELS CONTINUE TO ADVERTISE WEAK TROUGHING
OVER THE WEST THROUGH SATURDAY BEFORE RIDGING STARTS TO BUILD IN
FROM THE PACIFIC EARLY NEXT WEEK...THOUGH THE ECMWF DEPICTS A BAGGY
TROUGH OVER SOUTHERN CALIFORNIA. DRY CONDITIONS WILL BE IN PLACE
FRIDAY ONWARD ACROSS THE FORECAST AREA. TEMPS ANTICIPATED TO CLIMB
SLIGHTLY ABOVE NORMAL BY MONDAY.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...
STORMS DEVELOPING ACROSS WESTERN AND SOUTHWESTERN MARICOPA COUNTY
WILL CONTINUE THROUGH THE EVENING...WITH STORM MOTION HEADING TO THE
NORTHEAST...BRINGING INCREASED CLOUDINESS...OUTFLOW BOUNDARIES WITH
SOME DUST AND POTENTIAL STORMS INTO THE METRO AREA AFTER 14/0000Z.
PRECIP SHOULD DIMINISH AFTER 06Z...WITH INCREASED WINDS...GENERALLY
FROM THE WEST-SOUTHWEST EARLY OVERNIGHT. LINGERING SCT TO BKN CLOUDS
REMAINING AOA 15KFT THROUGH THE MORNING.
SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
WIDESPREAD THUNDERSTORM DEVELOPMENT WILL CONTINUE THROUGH THE
EVENING AND EARLY OVERNIGHT ACROSS SOUTHEASTERN CA AND THE LOWER
COLORADO RIVER VALLEY...IMPACTING KIPL AND KBLH. EXPECT GUSTY
ERRATIC OUTFLOW WINDS...PERIODS OF BRIEF BUT HEAVY RAINFALL...CIG
DROPS NEAR 5KFT AND PLENTY OF LIGHTNING WITH THE STORMS. STORMS
EXPECTED TO LINGER AND SLOWLY DECREASE IN ACTIVITY
OVERNIGHT...BEGINNING AFTER 14/0300Z.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
WESTERLY FLOW WILL SETUP OVER THE REGION...BRINGING IN DRIER AIR
FRIDAY AND INTO THE BEGINNING OF NEXT WEEK. AFTERNOON HUMIDITIES
WILL ONLY DROP TO AROUND 20 PERCENT WITH GOOD OVERNIGHT
RECOVERY...DESPITE THE SLOWLY DRYING AIRMASS. NO SIGNIFICANT DRYING
TRENDS AND WIND EVENTS EXPECTED THROUGH THE UPCOMING WEEK AS UPPER
LEVEL TROUGHING HOLDS OVER THE REGION.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FLASH FLOOD WATCH FROM 9 AM MST THIS MORNING THROUGH 9 PM MST
THIS EVENING AZZ020-021-025-026.
CA...FLASH FLOOD WATCH FROM 9 AM PDT THIS MORNING THROUGH 9 PM PDT
THIS EVENING CAZ030>033.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...MEYERS/AJ
AVIATION...NOLTE
FIRE WEATHER...NOLTEHazardous weather outlook, Sep 13, 5:51 AM MST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 551 AM MST TUE SEP 13 2011 AZZ022-023-027-028-141300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 551 AM MST TUE SEP 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THERE WILL BE POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE CHANCE FOR SEVERE WEATHER DECREASES DRAMATICALLY WEDNESDAY WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS. THE MAIN HAZARD WILL BE LIGHTNING. DRY CONDITIONS ARE EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. AZZ024-141300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 551 AM MST TUE SEP 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A GOOD CHANCE OF AFTERNOON THUNDERSTORMS...BECOMING LIKELY THIS EVENING. THERE IS POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STORM CHANCES DECLINE TO THE SLIGHT CATEGORY WEDNESDAY WITH A FURTHER DECLINE THURSDAY. THE MAIN HAZARD WILL BE LIGHTNING. DRY CONDITIONS ARE FORECAST FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ADVISED TO REPORT ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-026-CAZ031-141300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- SOUTHWEST DESERTS-LOWER COLORADO RIVER VALLEY CA- 551 AM MST TUE SEP 13 2011 /551 AM PDT TUE SEP 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ...FLASH FLOOD WATCH IN EFFECT FROM 9 AM MST /9 AM PDT/ THIS MORNING THROUGH THIS EVENING... IN ADDITION TO FAVORABLE CONDITIONS FOR FLASH FLOODING...THERE WILL BE POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE CHANCE FOR SEVERE WEATHER DECREASES DRAMATICALLY WEDNESDAY WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS. THE MAIN HAZARD WILL BE LIGHTNING. DRY CONDITIONS ARE EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. AZZ025-CAZ030-032-033-141300- YUMA/MARTINEZ LAKE AND VICINITY-JOSHUA TREE NATIONAL PARK- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 551 AM MST TUE SEP 13 2011 /551 AM PDT TUE SEP 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ...FLASH FLOOD WATCH IN EFFECT FROM 9 AM MST /9 AM PDT/ THIS MORNING THROUGH THIS EVENING... IN ADDITION TO FAVORABLE CONDITIONS FOR FLASH FLOODING...THERE WILL BE POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO WEATHER HAZARDS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Sep 13, 2:43 PM MST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
243 PM MST TUE SEP 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM TSTM WND DMG CHIRIACO SUMMIT 33.67N 115.72W
09/13/2011 RIVERSIDE CA CO-OP OBSERVER
DELAYED REPORT. 60 FT TALL TREE WITH 3 IN. DIAMETER TRUNK
BLOWN DOWN AND DEMOLISHED A FENCE. OBSERVER ESTIMATED
WINDS TO BE 60 TO 70 MPH.
&&
KKINCAIDLocal storm report, Sep 13, 2:52 PM MST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
252 PM MST TUE SEP 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL HOLTVILLE 32.81N 115.38W
09/13/2011 E0.50 INCH IMPERIAL CA PUBLIC
&&
KKINCAIDLocal storm report, Sep 13, 2:55 PM MST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
255 PM MST TUE SEP 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND DMG 2 W BONDS CORNER 32.69N 115.38W
09/13/2011 IMPERIAL CA DEPT OF HIGHWAYS
CALIFORNIA HIGHWAY PATROL REPORTS POWER POLES DOWN ALONG
SR 98 AND ROOD ROAD.
&&
JNOLTELocal storm report, Sep 13, 3:13 PM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
313 PM MST TUE SEP 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 1 S HOLTVILLE 32.80N 115.38W
09/13/2011 IMPERIAL CA LAW ENFORCEMENT
PART OF BUILDING BLOWN ONTO ROADWAY.
&&
KKINCAIDSpecial weather statement, Sep 13, 3:15 PM MST, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 315 PM MST TUE SEP 13 2011 CAZ031-033-132300- IMPERIAL CA- 315 PM PDT TUE SEP 13 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA UNTIL 400 PM PDT AT 309 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORM FROM NEAR BRAWLEY...TO NEAR GLAMIS... TO NORTH OF NILAND. MOVEMENT WAS NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... CALIPATRIA... WIEST... STATE HIGHWAY 11... STATE HIGHWAY 78... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3342 11555 3342 11480 3298 11507 3295 11561 TIME...MOT...LOC 2214Z 217DEG 19KT 3306 11529 WOODALL
Special weather statement, Sep 13, 3:42 PM MST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
342 PM MST TUE SEP 13 2011
AZZ027-028-132330-
PINAL AZ-MARICOPA AZ-
342 PM MST TUE SEP 13 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWEST MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 430 PM MST
AT 332 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTH OF AJO...MOVING NORTHEAST AT 35
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GILA BEND AUXILIARY FIELD...
BOSQUE...
BIG HORN...
SONORAN NATIONAL MONUMENT AND FREEMAN...
ESTRELLA...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3261 11303 3321 11239 3296 11198 3249 11257
3250 11279
TIME...MOT...LOC 2242Z 222DEG 31KT 3266 11271
WATERSThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 5:05 PM MST | Special Weather Statement | PSR | Yuma | 55 min |
| Sep 13, 3:54 AM MST | Flash Flood Watch | PSR | 17 hr | |
| Sep 13, 8:51 AM MST | Special Weather Statement | PSR | 54 min | |
| Sep 13, 10:42 AM MST | Special Weather Statement | PSR | 78 min | |
| Sep 13, 11:58 AM MST | Special Weather Statement | PSR | Yuma | 2 hr |
| Sep 13, 12:21 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 41 min |
| Sep 13, 1:35 PM MST | Special Weather Statement | PSR | 40 min | |
| Sep 13, 3:42 PM MST | Special Weather Statement | PSR | Maricopa | 48 min |
| Sep 13, 3:56 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 49 min |
| Sep 13, 4:52 PM MST | Dust Storm Warning | PSR | 54 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.